Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2015, 6:42 PM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 6:42 PM EDT (22:42 UTC)
- Expired
- May 27, 2015, 7:19 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:02 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS51 KBOX 272242
SVRBOX
CTC003-MAC013-015-272345-
/O.NEW.KBOX.SV.W.0005.150527T2242Z-150527T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
642 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 745 PM EDT
* AT 642 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SANDISFIELD TO NEAR NORFOLK TO NEAR TORRINGTON...AND WAS MOVING
NORTHEAST AT 45 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...
SUFFIELD...BELCHERTOWN...SOUTHWICK...GRANBY...SOUTHAMPTON...EAST
GRANBY...HARTLAND...RUSSELL...GRANVILLE AND BLANDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4212 7306 4215 7307 4214 7304 4216 7303
4217 7301 4228 7243 4198 7265 4194 7290
4197 7289 4197 7303 4204 7301 4204 7306
4210 7307
TIME...MOT...LOC 2242Z 241DEG 40KT 4211 7309 4200 7312 4188 7322
$$
JWD2 follow-up statements
910
WWUS51 KBOX 272301
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT WED MAY 27 2015
CTC003-MAC013-015-272345-
/O.CON.KBOX.SV.W.0005.000000T0000Z-150527T2345Z/
HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
701 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN HARTFORD...SOUTH CENTRAL HAMPSHIRE AND SOUTHWESTERN
HAMPDEN COUNTIES...
AT 700 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
RUSSELL TO NEAR GRANVILLE TO HARTLAND...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...
SUFFIELD...SOUTHWICK...GRANBY...SOUTHAMPTON...EAST GRANBY...
HARTLAND...RUSSELL...GRANVILLE...BLANDFORD AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4207 7294 4209 7292 4211 7293 4218 7293
4227 7244 4198 7265 4194 7290 4196 7289
4197 7289 4197 7301 4204 7301 4205 7298
TIME...MOT...LOC 2300Z 241DEG 45KT 4219 7284 4211 7284 4198 7297
$$
JWD160
WWUS51 KBOX 272319
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT WED MAY 27 2015
CTC003-MAC013-015-272329-
/O.CAN.KBOX.SV.W.0005.000000T0000Z-150527T2345Z/
HARTFORD CT-HAMPSHIRE MA-HAMPDEN MA-
719 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARTFORD...SOUTH
CENTRAL HAMPSHIRE AND SOUTHWESTERN HAMPDEN COUNTIES IS CANCELED...
AT 719 PM...THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE
WEAKENED AND WERE NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS.
&&
LAT...LON 4207 7294 4209 7292 4211 7293 4218 7293
4227 7244 4198 7265 4194 7290 4196 7289
4197 7289 4197 7301 4204 7301 4205 7298
TIME...MOT...LOC 2317Z 241DEG 40KT 4229 7261 4221 7261 4208 7274
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:53 PM EDT, 49 minutes earlier.
Area forecast discussion, May 27, 5:53 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT WED MAY 27 2015
.SYNOPSIS...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS
AND NORTHERN CONNECTICUT THIS EVENING...WHILE IT REMAINS DRY
ELSEWHERE. A COLD FRONT MAY BRING A FEW STRONG THUNDERSTORMS TO THE
REGION THURSDAY AFTERNOON BUT A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED. DURING FRIDAY HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING THE CHANCE FOR
SHOWERS AND SOME THUNDERSTORMS. THIS FRONT MAY LINGER NEAR OUR AREA
INTO THE BEGINNING OF THE NEXT WORKWEEK...WITH HIGH PRESSURE
RETURNING BY MIDWEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTHERN CT AND
CENTRAL/WESTERN MA ZONES***
545 PM UPDATE...
UPDATED GRIDS/FCST TO INLUDE SEVERE THUNDERSTORM WATCH 232 UNTIL
10 PM THIS EVENING FOR NORTHERN CT AND CENTRAL/WESTERN MA ZONES.
INCREASED POPS EASTWARD TO ENCOMPASS THE WATCH AREA...AND EXPANDED
POPS FOR SHOWERS/TSTMS INTO MIDDLESEX COUNTY MA SOUTHWARD INTO NORTHWEST
RI.
PREVIOUS DISCUSSION FOLLOWS...
A CLUSTER OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
NY IN RESPONSE TO AN APPROACHING SHORTWAVE AND ITS ASSOCIATED
INSTABILITY. SPC MESO-ANALYSIS SHOWING CAPES ON THE ORDER OF 1500
TO 2000 J/KG HAVE DEVELOPED ACROSS WESTERN MA/NORTHWEST CT.
HOWEVER...AS IS USUALLY CASE THERE ARE SOME LIMITING FACTORS IN OUR
REGION. MID LEVEL LAPSE RATES ARE MARGINAL AND OUR WESTERN ZONES ARE
ON THE FRINGE OF THE BETTER INSTABILITY/FORCING. THE ACTIVITY WILL
ALSO BE ENTERING OUR REGION AFTER PEAK HEATING.
SO ALL IN ALL...IT LOOKS LIKE SCATTERED SHOWERS/THUNDERSTORMS WILL
MOVE INTO WESTERN MA/NORTHWEST CT SOMEWHERE BETWEEN 6 AND 10 PM THIS
EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STRONG TO
PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE GIVEN
DECENT INSTABILITY AND 30 TO 35 KNOTS OF SHEAR. THE BIGGEST THREAT
WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A
SECONDARY CONCERN.
ACTIVITY SHOULD QUICKLY WEAKEN TO MAINLY SCATTERED SHOWERS AS IT
ATTEMPTS TO ENTER CENTRAL MA LATER IN THE EVENING WITH WANING
INSTABILITY AND LESS DYNAMICS/FORCING. ITS UNCERTAIN IF ANY SHOWERS
EVEN GET INTO CENTRAL MA AND EXTREMELY UNLIKELY TO MAKE IT INTO
EASTERN NEW ENGLAND.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
*** A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE
THURSDAY AFTERNOON/EARLY EVENING BUT A WIDESPREAD OUTBREAK IS NOT
EXPECTED ***
LATE THIS EVENING AND OVERNIGHT...
OTHERWISE...SHOULD SEE LOW CLOUDS INCREASE OVERNIGHT BUT AREAL
COVERAGE IS VERY UNCERTAIN WITH HIGHEST RISK ACROSS SOUTH OF MA
PIKE. WINDS DO NOT TOTALLY DECOUPLE IN MOST LOCATIONS...SO WHILE
SOME FOG PATCHES ARE POSSIBLE ESPECIALLY NEAR THE SOUTH COAST ITS
EXTENT SHOULD BE LIMITED TO SOME DEGREE. LOW TEMPS WILL NOT DROP
BELOW 65 DEGREES IN MANY LOCATIONS AS A RESULT OF INCREASING LOW
LEVEL MOISTURE.
THURSDAY...
ANY LOW CLOUDS AND FOG PATCHES SHOULD MIX OUT ACROSS MOST OF THE
REGION BY LATE MORNING. THIS A RESULT OF WINDS VEERING AT LEAST A
BIT AHEAD OF A PRE-FRONTAL TROUGH/COLD FRONT. THE EXCEPTION TO THIS
WILL BE THE SOUTH COAST/CAPE/ISLANDS...WHERE MARINE INFLUENCE MAY
ALLOW LOW CLOUDS/FOG PATCHES TO HANG ON MUCH OF THE AFTERNOON.
OTHERWISE...SHOULD SEE PARTIAL SUNSHINE EMERGE. MILD START AND WITH
850 MB TEMPS AROUND +15C TO +16C SHOULD ALLOW HIGHS TO REACH INTO
THE MIDDLE TO UPPER 80S NORTHWEST OF BOS TO PVD LINE. IN FACT...MAY
SEE A FEW LOCATIONS NEAR 90 IN THE MERRIMACK RIVER VALLEY. TEMPS
WILL BE COOLER SOUTHEAST OF A BOS TO PVD LINE GIVEN THE MARINE
INFLUENCE ON GUSTY SOUTHWEST WINDS.
THE MAIN CONCERN THURSDAY AFTERNOON AND EARLY EVENING WILL THE
POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS.
CAPES SHOULD INCREASE ON THE ORDER OF 1000 TO 2000 J/KG AHEAD OF AN
APPROACHING PRE-FRONTAL TROUGH/COLD FRONT. IN ADDITIONAL...0 TO 6
KM SHEAR ON THE ORDER OF 30 TO 35 KNOTS WITH MID LEVEL LAPSE RATES
STEEPENING A LAPSE RATES SHOULD ALLOW SOME SCATTERED
SHOWERS/THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. THIS WILL
FIRST OCCUR IN THE INTERIOR AND THEN MAKE THEIR WAY TOWARDS THE
COASTAL PLAIN LATER IN THE AFTERNOON/EARLY EVENING WITH THE PRE-
FRONTAL TROUGH COLD FRONT. ENOUGH 0 TO 6 KM SHEAR AND 500 MB TEMPS
DROPPING TO AROUND -12C...MAY ALLOW FOR A FEW STRONG TO SEVERE
THUNDERSTORMS. WHILE WE ARE NOT EXPECTING A WIDESPREAD/HIGH END
OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND
GUSTS AND HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN...AS
IT TYPICALLY IS WITH THUNDERSTORMS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
DETAILS...
THURSDAY NIGHT...COLD FRONT MOVES OFFSHORE THURSDAY EVENING. SLIGHT
CHANCE OF SHOWERS/THUNDER EARLY ACROSS EAST AND SOUTH COASTAL AREAS
WITH THE FRONT...THEN PRECIP CHANCES COME TO AN END AND HIGH
PRESSURE STARTS TO BUILD INTO OUR AREA. THE POTENTIAL EXISTS FOR
AREAS OF FOG TO DEVELOP ALONG SOUTH COASTAL MA AND RI.
FRIDAY...UPPER LEVEL RIDGING AND PASSING SURFACE HIGH PRESSURE BRING
A MAINLY DRY DAY TO SOUTHERN NEW ENGLAND. A BIT LESS WARM WITH HIGHS
IN THE UPPER 70S TO LOW 80S...EXCEPT ONSHORE WINDS KEEP TEMPS LOWER
CLOSE TO THE SHORELINE.
SATURDAY...SURFACE HIGH PRESSURE SLIDES OFFSHORE...ENABLING
SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY TOWARDS OUR
AREA. LATE IN THE DAY A COLD FRONT APPROACHES OUR REGION FROM THE
WEST...EMERGING FROM THE EASTERN GREAT LAKES REGION AND QUEBEC. WE
COULD SEE SCATTERED SHOWERS/THUNDERSTORMS DURING SATURDAY AFTERNOON
IN WESTERN MA AND NORTHERN CT...WITH SHOWER/THUNDERSTORM CHANCES
EXTENDING EASTWARD SATURDAY EVENING AS THE COLD FRONT PUSHES INTO
OUR AREA. WITH PRECIPITABLE WATER INCREASING TO OVER 1.5 INCHES
AHEAD OF THE FRONT...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.
SUNDAY... COLD FRONT SLOWLY MOVES THROUGH OUR REGION DURING SUNDAY.
EXPECTING SHOWERS TO CROSS OUR AREA DURING THE DAY...LOWER CHANCE
FOR THUNDERSTORMS. THE FRONT MAY REACH THE SOUTH COAST BY SUNDAY
NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER THE FRONT HANGS
UP IN OUR AREA FOR A PERIOD OF TIME. AT THIS TIME WILL CONTINUE WITH
HIGH CHANCE TO LIKELY POPS ON SUNDAY...THEN CHANCE POPS THRU SUNDAY
NIGHT.
MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH THE FRONT TRACKS EVEN INTO THIS TIMEFRAME...WHETHER IT STALLS
NEAR THE SOUTH COAST OR FURTHER OFFSHORE. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 00Z ECMWF WAS LEAST PROGRESSIVE WITH THE
FRONT...BUT THE 12Z ECMWF IS MORE PROGRESSIVE...NUDGING THE FRONT
SOUTH OF OUR AREA FOR MONDAY EVENING. 12Z GFS HAS OUR AREA MAINLY
DRY ON MONDAY. AT THIS TIME WILL CONTINUE WITH SLIGHT CHANCE TO
CHANCE POPS FOR MONDAY...AND TUESDAY GOING MAINLY DRY...WITH THE
HIGHEST POPS ALONG SOUTH COASTAL LOCALES. THUNDER LOOKS LESS
PROBABLE FOR THIS TIMEFRAME.
WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING BRINGING MAINLY DRY CONDITIONS TO OUR AREA.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THIS AFTERNOON AND TONIGHT...LOW TO MODERATE CONFIDENCE. VFR
CONDITIONS EXCEPT FOR MAINLY MVFR CIGS ACROSS RI/SOUTHEAST MA. LOW
CLOUDS SHOULD ADVANCE FURTHER NORTH TONIGHT...BUT HOW FAR NORTH AND
THEIR EXTENT REMAIN UNCERTAIN. WINDS PROBABLY DO NOT COMPLETELY
DECOUPLE OVERNIGHT IN MOST LOCATIONS...SO EXTENT OF FOG MAY BE
LIMITED BUT SOME STILL POSSIBLE ESPECIALLY ALONG AREAS OF THE SOUTH
COAST/CAPE/ISLANDS.
OTHERWISE...THERE IS THE RISK FOR A FEW STRONG THUNDERSTORMS BETWEEN
22Z AND 02Z ACROSS WESTERN MA AND NORTHERN CT. THIS ACTIVITY SHOULD
QUICKLY WEAKEN AND FALL APART AS IT TRIES TO ENTER CENTRAL MA LATER
THIS EVENING.
THURSDAY...MODERATE CONFIDENCE. ANY LOWER CLOUDS AND FOG PATCHES
SHOULD BURN OFF BY LATE MORNING...EXCEPT FOR THE SOUTH
COAST/CAPE/ISLANDS WHERE MAY HANG TOUGH THROUGH THE AFTERNOON.
OTHERWISE...VFR BUT A COLD FRONT/PRE-FRONTAL TROUGH MAY BRING A FEW
STRONG THUNDERSTORMS DURING THE AFTERNOON RESULTING IN BRIEFLY LOWER
CONDITIONS.
KBOS TERMINAL...CONFIDENCE IN TAF DETERIORATES LATE THIS EVENING
AND OVERNIGHT. VFR INTO THIS EVENING. LOW CONFIDENCE IF IFR OR LOW
END MVFR CIGS CAN MAKE IT AS FAR NORTH AS THE BOS TERMINAL.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. A THUNDERSTORM IS
POSSIBLE BETWEEN 22Z AND 02Z. OTHERWISE...VFR UNTIL LOWER CIGS MAY
INVADE LATER IN THE EVENING AND INTO THE OVERNIGHT HOUR
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY...VFR. MAY SEE LOCAL MVFR-IFR CONDITIONS EARLY MORNING ALONG
S COAST IN PATCHY FOG...THEN MAY LOWER AGAIN LATE FRI NIGHT TO MVFR-
IFR.
SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS... WILL
IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT... WITH LOCAL
MVFR-IFR CONDITIONS.
SUNDAY...SCT SHOWERS LINGER WITH ISOLD TSTMS POSSIBLE DURING THE
DAY. MAY SEE BRIEF MVFR CONDITIONS.
MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT AND THURSDAY/...
TONIGHT...MODERATE TO HIGH CONFIDENCE. NEAR SHORE SMALL CRAFT WIND
GUSTS DIMINISH THIS EVENING. HOWEVER...SCA CONTINUE FOR THE OUTER-
WATERS OVERNIGHT FOR MARGINAL 5 FOOT SEAS. AREAS OF FOG MAY DEVELOP
OVERNIGHT...BUT WINDS MAY BE A BIT TOO STRONG FOR WIDESPREAD DENSE
FOG.
THURSDAY...MODERATE TO HIGH CONFIDENCE. ANOTHER ROUND OF NEAR SHORE
SOUTHWEST WIND GUSTS OF 25 KNOTS EXPECTED THURSDAY AFTERNOON. LATER
SHIFTS WILL LIKELY HAVE TO HOIST MORE SMALL CRAFT ADVISORIES TO
COVER THIS POTENTIAL. IN ADDITION...A FEW STRONG THUNDERSTORMS WITH
GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY...LIGHT N-NE WINDS BECOME E DURING THE DAY...THEN SHIFT TO S-
SW FRI NIGHT. EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO AROUND
5 FT ACROSS THE OUTER WATERS.
MONDAY...COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>235-
237-251.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...FRANK/NMB
NEAR TERM...FRANK/NMB
SHORT TERM...FRANK
LONG TERM...NMB
AVIATION...FRANK/NMB
MARINE...FRANK/NMBHazardous weather outlook, May 27, 4:19 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT WED MAY 27 2015 CTZ002>004-MAZ002>019-026-RIZ001>005-282030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING. THE BIGGEST THREAT WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A SECONDARY CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ006>008-282030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-282030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, May 27, 4:04 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT WED MAY 27 2015 CTZ002-MAZ002-003-008>011-280000- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD 404 PM EDT WED MAY 27 2015 ...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN NEW YORK STATE BY LATE AFTERNOON. THIS ACTIVITY WILL TRACK EAST AND AFFECT WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE. THE BIGGEST CONCERN WOULD BE A LOCALIZED STRONG TO DAMAGING WIND GUST WITH HAIL A SECONDARY CONCERN. IF YOU HAVE OUTDOOR PLANS THIS EVENING ACROSS WESTERN MASSACHUSETTS OR NORTHWEST CONNECTICUT KEEP UP WITH THE LATEST WEATHER FORECASTS. IF A THUNDERSTORM APPROACHES...SEEK AN INDOOR SHELTER IMMEDIATELY. FRANK
Local storm report, May 27, 6:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TWO TREES DOWN...ONE OFF OF NORTH ROAD.
&&
FIELDSpecial weather statement, May 27, 6:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT WED MAY 27 2015
CTZ002-MAZ009-011-272315-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-
633 PM EDT WED MAY 27 2015
...SEVERE THUNDERSTORMS APPROACHING HARTFORD AND HAMPDEN COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS NEAR NORFOLK TO GAYLORDSVILLE
CONNECTICUT...MOVING EAST AT 40 MPH.
IF THESE STORMS HOLD TOGETHER...THEY WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH AND HAIL AS LARGE AS QUARTERS.
THE STORMS SHOULD EXTEND FROM GRANVILLE TO BURLINGTON AROUND 7 PM...
THEN SHOULD REACH THE GREATER HARTFORD AND SPRINGFIELD AREAS AROUND
730 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. STAY TUNED FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4211 7253 4165 7288 4164 7298 4180 7302
4181 7295 4184 7294 4185 7295 4188 7295
4190 7291 4197 7289 4197 7303 4204 7301
4204 7306 4210 7307
TIME...MOT...LOC 2230Z 257DEG 36KT 4202 7321 4164 7352
JWDLocal storm report, May 27, 6:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TWO TREES DOWN...ONE OFF OF NORTH ROAD.
0633 PM TSTM WND DMG GOSHEN 42.44N 72.80W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.
&&
FIELDLocal storm report, May 27, 6:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TWO TREES DOWN...ONE OFF OF NORTH ROAD.
0633 PM TSTM WND DMG GOSHEN 42.44N 72.80W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.
0635 PM TSTM WND DMG NORTHFIELD 42.70N 72.45W
05/27/2015 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING PINE MEADOW ROAD.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:49 AM EDT | Small Craft Advisory | BOX | 41 hr | |
| May 27, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 61 min |
| May 27, 6:27 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 50 min |
| May 27, 7:21 PM EDT | Special Weather Statement | BOX | Hampshire | 24 min |
| May 27, 7:39 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| May 27, 6:33 PM EDT | Special Weather Statement | BOX | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.